Are there long term effects from fillers?

I am wondering if repeated use of fillers , such as Voluma and sculptra, can make your skin stretch out so that when it wears off , you look worse. I want to try them but that makes me nervous.

Doctor Answers 3

Long Term Effects of Sculptra

Hi Shanie, 

The recurrent use of fillers such as Sculptra and Voluma would not cause such negative effects. Sculptra, once injected, causes a localized inflammatory response, with a capsule forming around each molecule as it is metabolized. This results in increased collagen production and an increase in dermal (skin) thickness. The results with these fillers actually improves with time. 

Rest assured, these fillers can produce amazing results, but always do your research and seek out an experienced injector. 

Hope this helps, 

Javad Sajan, MD

Seattle Physician
5.0 out of 5 stars 8 reviews


No there is no evidence for this. In fact the longterm use of fillers (hyaluronic acidd in particular) has shown to somehow improve on the skin quality. Don't think too much!

Firas Al-Niaimi, MSc
London Dermatologist
5.0 out of 5 stars 4 reviews

Filler side effects

Hello, and thanks for your question. No, I have neither seen nor heard of this occurring. Filler is placed with the goal of replacing lost volume, not adding more volume than was originally present. If done correctly, there should be no skin stretching. In order to determine the best treatment plan for you, I recommend an in-person consultation with an expert. Best of luck, Dr. Frucht.   

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.